Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 146, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 3, 2008, 6:02 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2008, 6:02 AM CDT (11:02 UTC)
- Expired
- May 3, 2008, 6:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:16 AM CDT | TSTM WND DMG | 6 S Hattiesburg, MS | ONE TREE ACROSS THE ROAD AND ANOTHER ACROSS A DRIVEWAY OFF BROWNS BRIDGE ROAD. |
| May 3, 6:20 AM CDT | TSTM WND DMG | 7 S Hattiesburg, MS | POWER POLE SNAPPED NEAR ELKS LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 031103 TORJAN MSC035-073-031145- /O.NEW.KJAN.TO.W.0146.080503T1102Z-080503T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 602 AM CDT SAT MAY 3 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL FORREST COUNTY IN SOUTHEAST MISSISSIPPI... EAST CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 645 AM CDT * AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PURVIS...OR 17 MILES SOUTH OF WEST HATTIESBURG...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... PURVIS BY 610 AM CDT... MCLAURIN BY 630 AM CDT... SUNRISE BY 640 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3137 8914 3113 8915 3106 8950 3118 8948 TIME...MOT...LOC 1102Z 240DEG 25KT 3110 8945 $$ 40
2 follow-up statements
000
WWUS54 KJAN 031126
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 AM CDT SAT MAY 3 2008
MSC073-031136-
/O.CAN.KJAN.TO.W.0146.000000T0000Z-080503T1145Z/
LAMAR MS-
626 AM CDT SAT MAY 3 2008
...THE TORNADO WARNING FOR EAST CENTRAL LAMAR COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3109 8935 3123 8935 3137 8914 3123 8915
3122 8916 3121 8915 3119 8916 3114 8915
3113 8917
TIME...MOT...LOC 1126Z 240DEG 25KT 3118 8927
$$
MSC035-031145-
/O.CON.KJAN.TO.W.0146.000000T0000Z-080503T1145Z/
FORREST MS-
626 AM CDT SAT MAY 3 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR CENTRAL
FORREST COUNTY...
AT 626 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED NEAR MCLAURIN...OR 10 MILES SOUTH OF HATTIESBURG...MOVING
NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF SUNRISE BY 640 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3109 8935 3123 8935 3137 8914 3123 8915
3122 8916 3121 8915 3119 8916 3114 8915
3113 8917
TIME...MOT...LOC 1126Z 240DEG 25KT 3118 8927
$$
40000
WWUS54 KJAN 031146
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CDT SAT MAY 3 2008
MSC035-031154-
/O.EXP.KJAN.TO.W.0146.000000T0000Z-080503T1145Z/
FORREST MS-
644 AM CDT SAT MAY 3 2008
...THE TORNADO WARNING FOR CENTRAL FORREST COUNTY EXPIRES AT 645 AM
CDT...
AT 644 AM CDT...THE STORM HAD MOVED EAST OF THE COUNTY AND THE
WARNING HAS EXPIRED. FREQUENT LIGHTNING STRIKES WILL CONTINUE THROUGH
730 AM HOWEVER AS A BAND OF HEAVY RAIN AND STORMS CROSS THE REGION..
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3109 8935 3123 8935 3137 8914 3123 8915
3122 8916 3121 8915 3119 8916 3114 8915
3113 8917
TIME...MOT...LOC 1144Z 240DEG 25KT 3124 8913
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 4:40 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 3, 4:40 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT SAT MAY 3 2008
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. THE LINE OF STORMS CONTINUE
TO MOVE SOUTHEAST ACROSS THE CWA. WINDS ALOFT FINALLY PICKED UP AND
HELP GET THE SYSTEM MOVING. A TREMENDOUS AMOUNT OF LIGHTNING WAS
BEING PRODUCED WITH THESE STORMS...CAUSING POWERS OUTAGES ACROSS THE
CWA. THE LINE CONTINUES TO LOOK STRONG...WITH DAMAGING WINDS EXPECTED
TO PUSH ACROSS THE REST OF THE CWA. WILL MAINTAIN THE FLASH FLOOD
WATCH FOR A LITTLE WHILE LONGER WITH PERIODS OF VERY HEAVY RAINFALL
AVAILABLE ALSO. ALTHOUGH THE STORMS WERE MOVING VERY FAST...COULD
STILL SEE SOME FLASH FLOODING. ONCE THE LINE MOVES THROUGH...LOOKING
FOR THE AREA TO CLEAR. THE BOUNDARY STILL SEEMS TO BE WEST OF THE CWA
AT THIS POINT. THE NAM SUGGEST A FEW STORMS MAY DEVELOP OVER THE
SOUTHEAST AS THE BOUNDARY MOVES THROUGH IN THE LATE AFTERNOON. LEFT
SMALL RAIN CHANCES OVER THE SOUTHEAST THROUGH THE LATE AFTERNOON.
HOWEVER...NOT LOOKING FOR MUCH DEVELOPMENT. SKIES SHOULD CLEAR
TONIGHT AND MAINTAIN THROUGH MONDAY. AN AREA OF HIGH PRESSURE WILL
APPROACH THE AREA LATE SATURDAY. LOOKING FOR A DRIER AIRMASS TO MOVE
IN...BUT STILL NOT LOOKING FOR MUCH COOL AIR. RAISED HIGH TEMPS A FEW
DEGREES EACH DAY. OVERNIGHT LOWS WERE GOOD.
.LONG TERM...MONDAY THROUGH SATURDAY. NO BIG CHANGES TO THE FORECAST.
STUCK WITH GUIDANCE FOR THE MOST PART. BY MONDAY HIGH PRESSURE WILL
BE MOVING EAST. AN UPPER RIDGE WILL BE BUILDING INTO TEXAS...WITH
SOUTHWESTERLY FLOW BRINGING PACIFIC MOISTURE INTO THE REGION.
PERTURBATIONS IN THE FLOW AROUND THE UPPER RIDGE AND INCREASING LOW
LEVEL MOISTURE MAY GENERATE A FEW SHOWERS AND THUNDERSTORMS BY MONDAY
NIGHT/TUESDAY. THE UPPER RIDGE SHIFTS EAST AROUND TUESDAY...PUTTING
THE AREA IN THE NORTHWEST FLOW ALOFT...WITH WEAK DISTURBANCES IN THE
FLOW MAINTAINING RAIN CHANCES INTO WEDNESDAY. THE SURFACE HIGH HOLDS
OVER THE SOUTHEAST AND THE NEXT LOW PRESSURE SYSTEM THAT DEVELOPS
OVER THE PLAINS SEEMS TO MISS THE AREA TO THE WEST THURSDAY. THE
SYSTEM LIFTS NORTHEAST...HOWEVER THE TAIL END OF A COLD FRONT SWEEPS
ACROSS THE NORTHERN ZONES FRIDAY AND SEEMS TO STALL THROUGH THE
WEEKEND. GUIDANCE CAME WITH LOW CHANCE POPS THROUGH THE EXTENDED...SO
WENT WITH IT. THE GFS KEEPS THE CWA WET THROUGH THE WEEKEND...BUT THE
EUROPEAN HAS A RIDGE BUILDING INTO THE AREA AROUND SATURDAY. KEPT A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THROUGH THE END OF THE WEEK.
RAISED HIGH TEMPERATURES A FEW DEGREES EACH DAY...LEANED MORE TOWARD
CLIMATOLOGY AND RAW MODEL VALUES. OVERNIGHT LOWS WERE GOOD.
&&
.AVIATION...
THE STORMS CONTINUE TO MOVE OUT SOUTHEAST. JAN WAS BEING
IMPACTED...BUT STORMS SHOULD BE EAST OF THE AREA BY 11Z. EXPECTING
VFR CONDITIONS BY 15Z. STORMS WERE DEVELOPING SOUTHWEST OF HBG...IN
ADDITION THE LINE OF STORMS MOVING SOUTH. STORMS MAY MOVE INTO HBG
BY 10Z AND CONTINUE THROUGH AT LEAST 12Z. STILL LOOKING FOR STORMS TO
MOVE INTO MEI BY 11Z...WITH VFR CONDITIONS EXPECTED AROUND 16Z FOR
MEI AND 18Z FOR HBG. CLOUDS WILL DISSIPATE THROUGH THE AFTERNOON. VFR
CONDITIONS WILL PREVAIL AT ALL SITES FROM 00Z THROUGH THE REST OF THE
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 52 77 52 / 31 0 0 0
MERIDIAN 80 50 78 47 / 50 3 0 0
VICKSBURG 79 53 79 53 / 18 0 0 0
HATTIESBURG 79 55 82 50 / 61 14 0 0
NATCHEZ 81 55 77 54 / 26 0 0 0
GREENVILLE 77 50 75 51 / 11 0 0 0
GREENWOOD 77 51 75 51 / 12 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR MSZ043>046-
048>066-072>074.
LA...FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR LAZ024-026.
AR...NONE.
&&
7Hazardous weather outlook, May 3, 5:44 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 544 AM CDT SAT MAY 3 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 544 AM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE STORMS WILL CONTINUE TO TRACK SOUTH AND EAST ACROSS THROUGH THE REGION. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE LIKELY AS THE SYSTEM MOVES THROUGH. TORNADOES WILL ALSO BE POSSIBLE WITH ANY DISCRETE STORMS. CONTINUOUS LIGHTNING WILL ALSO MAKE CONDITIONS DANGEROUS. IN ADDITION TO THE SEVERE WEATHER RISKS...LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. AS THE BOUNDARY SINKS SOUTH THIS MORNING...PERIODS OF VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM FERRIDAY LOUISIANA...TO HAZELHURST TO CARTHAGE MISSISSIPPI. THE LINE OF STORMS WILL MOVE OUT OF THE AREA BY MID TO LATE MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THROUGH THIS MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 1:55 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 2 NW BELZONI 33.20N 90.51W
05/03/2008 E0.75 INCH HUMPHREYS MS LAW ENFORCEMENT
PENNY HAIL REPORTED IN BELLEWOOD.
&&
JFAIRLYLocal storm report, May 3, 2:19 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM HAIL 3 E TALLULAH 32.41N 91.14W
05/03/2008 E0.75 INCH MADISON LA LAW ENFORCEMENT
&&
CMESpecial weather statement, May 3, 3:00 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT MAY 3 2008 MSZ031>033-037>039-030900- LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS- 300 AM CDT SAT MAY 3 2008 ...STRONG STORMS PUSHING THROUGH NORTHEAST MISSISSIPPI AND THE GOLDEN TRIANGLE... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF STARKVILLE TO 4 MILES NORTHWEST OF SMYRNA AT 300 AM CDT...MOVING EAST AT 55 MPH. PORTIONS OF THIS LINE COULD ATTAIN SEVERE STRENGTH OVER THE NEXT HOUR TO HOUR AND A HALF AS THEY CROSS THE AREA. PEOPLE IN ATTALA...CHOCTAW...LOWNDES...NOXUBEE...OKTIBBEHA AND WINSTON COUNTIES...INCLUDING THE CITIES OF COLUMBUS...LOUISVILLE AND STARKVILLE...SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, May 3, 3:35 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST RIDGELAND 32.42N 90.13W
05/03/2008 M58 MPH MADISON MS BROADCAST MEDIA
OFF DUTY BROADCAST MET MEASURED 58 MPH WIND GUST WITH
ANEMOMETER
&&Local storm report, May 3, 3:38 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM HAIL JACKSON 32.32N 90.21W
05/03/2008 E0.50 INCH HINDS MS EMERGENCY MNGR
REPORTED IN DOWNTOWN JACKSON.
&&
JCULINLocal storm report, May 3, 3:49 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL ANNANDALE 32.51N 90.19W
05/03/2008 E1.00 INCH MADISON MS PUBLIC
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:18 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 57 min |
| May 2, 7:52 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 53 min |
| May 2, 7:57 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 2, 8:01 PM CDT | Tornado Warning | JAN | Bolivar | 44 min |
| May 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 65 min |
| May 2, 8:35 PM CDT | Flash Flood Warning | JAN | Washington | 6 hr |
| May 2, 8:35 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 55 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 60 min |
| May 2, 10:58 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 2, 11:19 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| May 2, 11:50 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 40 min |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore, Sunflower | 38 min |
| May 3, 12:09 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 36 min |
| May 3, 12:27 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 33 min |
| May 3, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 45 min |
| May 3, 12:44 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 46 min |
| May 3, 12:53 AM CDT | Tornado Warning | JAN | Grenada | 26 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 38 min |
| May 3, 1:09 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Sharkey, Yazoo | 66 min |
| May 3, 1:23 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 52 min |
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 52 min |
| May 3, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 39 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 39 min |
| May 3, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 49 min |
| May 3, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 48 min |
| May 3, 2:16 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison, Yazoo | 44 min |
| May 3, 2:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 44 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 54 min |
| May 3, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson | 46 min |
| May 3, 3:23 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 52 min |
| May 3, 3:39 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 57 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 49 min |
| May 3, 3:42 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 48 min |
| May 3, 3:52 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Hinds, Jefferson, Lincoln, Rankin and 1 more | 38 min |
| May 3, 3:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 48 min |
| May 3, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 44 min |
| May 3, 4:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 38 min |
| May 3, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| May 3, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 31 min |
| May 3, 4:30 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 3, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 43 min |
| May 3, 4:44 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| May 3, 4:46 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 33 min |
| May 3, 5:06 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 39 min |
| May 3, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 30 min |
| May 3, 5:23 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 52 min |
| May 3, 5:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
| May 3, 5:41 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| May 3, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| May 3, 6:03 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| May 3, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.